Alert archive / Nevada / Excessive Heat Warnings in 2011

Excessive Heat Warning 2, NWS Las Vegas, NV

August 27, 2011Clark County, Nye County, Nevada; Mohave County, Arizona; Inyo County, San Bernardino County, California

NWS Las Vegas, NV issued this excessive heat warning at Aug 27, 2011, 3:19 AM PDT for Clark County, Nye County, Nevada; Mohave County, Arizona; Inyo County, San Bernardino County, California. It took effect at Aug 27, 2011, 11:00 AM PDT. It was in force for 17 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 27, 2011, 3:19 AM PDT (10:19 UTC)
In effect from
Aug 27, 2011, 11:00 AM PDT
Expired
Aug 28, 2011, 3:39 AM PDT
In force
17 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 100 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 11:45 AM PDTHAIL 0.5Big Bear City, CA1/2 INCH HAIL FELL FROM A THUNDERSTORM OVER BIG BEAR CITY.
Aug 27, 12:30 PM PDTTSTM WND DMGBig Bear City, CAA THUNDERSTORM WIND GUST MOST LIKELY CAUSED MULTIPLE POWER OUTAGES FROM 1230 PM TO 200 PM. HEAVY RAINFALL AND 1/4 INCH HAIL WERE ALSO REPORTED.
Aug 27, 12:40 PM PDTHEAVY RAIN 1.3Big Bear City, CAA THUNDERSTORM PRODUCED 1.3 INCHES OF RAIN.
Aug 27, 1:15 PM PDTFLOODBig Bear Lake, CASTREET FLOODING 6-12 INCHES DEEP ON BIG BEAR BLVD FROM STANFIELD CUTOFF TO PINE KNOT AVE AND ALSO RATHBUN CREEK AT CATALINA RD.
Aug 27, 1:15 PM PDTFLASH FLOODBig Bear Lake, CASTREET FLOODING 6-12 INCHES DEEP ON BIG BEAR BLVD FROM STANFIELD CUTOFF TO PINE KNOT AVE AND ALSO RATHBUN CREEK AT CATALINA RD.
Aug 27, 1:30 PM PDTWILDFIREBig Bear City, CACLOUD TO GROUND LIGHTNING CAUSED MULTIPLE FIRES IN SNOW SUMMIT, CACTUS FLATS, SAWMILL CANYON, MINNELUSA CANYON NEAR FAWNSKIN, AND JEFFRIES RD IN BIG BEAR LAKE.
Aug 27, 1:45 PM PDTHEAVY RAIN 04 Nne Landers (Ar190), CAONE INCH IN 30 MINUTES...PEA SIZE HAIL...VISIBILITY DECREASING RAPIDLY.
Aug 27, 1:45 PM PDTHEAVY RAIN 14 Nne Landers (Ar190), CAA SPOTTER REPORTED ONE INCH IN 30 MINUTES...PEA SIZE HAIL AND VISIBILITY DECREASING RAPIDLY FROM A THUNDERSTORM.
Aug 27, 3:00 PM PDTTSTM WND DMG5 Wnw Barstow, CA5 POWER POLES WERE KNOCKED DOWN BY THUNDERSTORM WINDS ALONG COMMUNITY BOULEVARD BETWEEN SUMMERSET ROAD AND DIXIE ROAD.
Aug 27, 3:05 PM PDTWILDFIRE3 Wsw Phelan, CADRY LIGHTNING SPARKED A FIRE THAT SPREAD WEST INTO LOS ANGELES COUNTY AND BECOME KNOWN AS THE OASIS WILDFIRE.
Aug 27, 3:30 PM PDTTSTM WND GST 734 Ese West Wind Aero, CAA SPOTTER REPORTED DAMAGE TO A SHED AND AN AWNING ON THEIR PROPERTY AS WELL AS LOOSE ITEMS BLOWN AROUND. A WIND GUST TO 64 MPH WAS ALSO MEASURED. THE THUNDERSTORM LASTED APPROXIMATELY 20 MINUTES.
Aug 27, 3:30 PM PDTTSTM WND GST 734 Ese West Wind Aero, CADAMAGE TO SHED AND AWNING ON PROPERTY. LOOSE ITEMS BLOWN AROUND. ALSO HAD A GUST TO 64 MPH...LASTED APPROXIMATELY 20 MINUTES. DELAYED REPORT.
Aug 27, 4:25 PM PDTFLASH FLOOD2 Ese Twentynine Palms, CAAROUND 6 INCHES OF WATER WAS REPORTED NEAR AMBOY ROAD AND LELIA LANE BY THE CALIFORNIA HIGHWAY PATROL.
Aug 27, 6:30 PM PDTFLASH FLOOD18 Sse Oriental Wash Ra, CATHE PARK SERVICE REPORTED DEBRIS ON SCOTTYS CASTLE ROAD DUE TO FLASH FLOODING.
Aug 27, 7:30 PM PDTFLASH FLOOD4 Nnw Furnace Creek, CATHE PARK SERVICE REPORTED MUD AND ROCKS WERE WASHED ONTO HIGHWAY 190 NEAR COW CREEK BY FLOODWATERS.
Aug 27, 8:00 PM PDTTSTM WND DMG10 Ese Topock, AZTHUNDERSTORM WINDS BLEW OVER A BLOCK WALL AT A RESIDENCE IN HAVASU HEIGHTS CAUSING DAMAGE TO THE EXTERIOR OF A SUNROOM AT THE RESIDENCE.
Aug 27, 8:00 PM PDTTSTM WND DMG11 Sw Yucca, AZTHUNDERSTORM WINDS BLEW OVER A CAMPER ON INTERSTATE 40 NEAR MILE MARKER 13.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2011-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2011-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
3683 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WWUS75 KVEF 271019
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
319 AM PDT SAT AUG 27 2011

AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-271800-
/O.UPG.KVEF.EH.A.0003.110827T1800Z-110829T0400Z/
/O.NEW.KVEF.EH.W.0002.110827T1800Z-110830T0300Z/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA...
BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE...
BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...
MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...
SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM...
SEARCHLIGHT...CAL-NEV-ARI
319 AM PDT SAT AUG 27 2011 /319 AM MST SAT AUG 27 2011/

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS
MORNING TO 8 PM PDT /8 PM MST/ MONDAY BELOW 4000 FEET...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED AN EXCESSIVE
HEAT WARNING BELOW 4000 FEET FOR PORTIONS OF SOUTHERN NEVADA...SOUTHEAST
CALIFORNIA AND NORTHWEST ARIZONA...WHICH IS IN EFFECT FROM 11 AM
THIS MORNING TO 8 PM MONDAY. THIS REPLACES THE EXCESSIVE HEAT
WATCH PREVIOUSLY IN EFFECT.

* EXPECTED TEMPERATURES: READINGS TODAY ARE EXPECTED TO BE 108 TO
  110 IN LAS VEGAS...113 TO 116 AT LAKE MEAD AND LAUGHLIN-BULLHEAD
  CITY...118 TO 120 IN DEATH VALLEY...106 TO 108 IN BARSTOW AND
  TWENTYNINE PALMS...AROUND 115 IN LAKE HAVASU CITY AND AROUND 102
  IN KINGMAN. FORECAST HIGHS ARE SIMILAR SUNDAY AND MONDAY.
  OVERNIGHT LOWS BETWEEN 80 AND 90 DEGREES WILL PERSIST IN MOST
  OF THESE AREAS.

* GREATEST IMPACTS: THE HOTTEST TEMPERATURES WILL OCCUR WITHIN THE
  COLORADO RIVER VALLEY AND DEATH VALLEY NATIONAL PARK BUT
  TEMPERATURES ARE EXPECTED TO REACH DANGEROUS LEVELS ACROSS MUCH
  OF THE MOJAVE DESERT THAT WILL STRESS THE BODY IF PRECAUTIONS
  ARE NOT TAKEN.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.

&&

$$
2 follow-up statements
357 
WWUS75 KVEF 272206
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
306 PM PDT SAT AUG 27 2011

AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-281115-
/O.CON.KVEF.EH.W.0002.000000T0000Z-110830T0300Z/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA...
BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE...
BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...
MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...
SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM...
SEARCHLIGHT...CAL-NEV-ARI
306 PM PDT SAT AUG 27 2011 /306 PM MST SAT AUG 27 2011/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM
MST/ MONDAY BELOW 4000 FEET...

AN EXCESSIVE HEAT WARNING BELOW 4000 FEET REMAINS IN EFFECT FOR 
PORTIONS OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST
ARIZONA UNTIL 8 PM PDT /8 PM MST/ MONDAY.

* EXPECTED TEMPERATURES: TEMPERATURES ARE EXPECTED TO BE 108 TO
  110 IN LAS VEGAS...113 TO 116 AT LAKE MEAD AND LAUGHLIN-
  BULLHEAD CITY...118 TO 120 IN DEATH VALLEY...106 TO 108 IN
  BARSTOW AND TWENTYNINE PALMS...AROUND 115 IN LAKE HAVASU CITY
  AND AROUND 102 IN KINGMAN ON SUNDAY AND MONDAY. OVERNIGHT LOWS
  BETWEEN 80 AND 90 DEGREES WILL PERSIST IN MOST OF THESE AREAS.

* GREATEST IMPACTS: THE HOTTEST TEMPERATURES WILL OCCUR WITHIN 
  THE COLORADO RIVER VALLEY AND DEATH VALLEY NATIONAL PARK BUT 
  TEMPERATURES ARE EXPECTED TO REACH DANGEROUS LEVELS ACROSS 
  MUCH OF THE MOJAVE DESERT THAT WILL STRESS THE BODY IF 
  PRECAUTIONS ARE NOT TAKEN.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.

&&

$$
KENNEDY
908 
WWUS75 KVEF 281039
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
339 AM PDT SUN AUG 28 2011

.CONSIDERABLE CLOUD COVER AND MOISTURE AROUND MUCH OF THE MOJAVE
DESERT WILL KEEP TEMPERATURES BELOW EXCESSIVE LEVELS TODAY. DRIER
CONDITIONS ARE EXPECTED TO DEVELOP MONDAY WHICH WILL ALLOW
TEMPERATURES TO AGAIN APPROACH RECORD LEVELS.

AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-281800-
/O.CAN.KVEF.EH.W.0002.000000T0000Z-110830T0300Z/
/O.NEW.KVEF.EH.W.0003.110829T1800Z-110830T0300Z/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA...
BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE...
BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...
MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...
SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM...
SEARCHLIGHT...CAL-NEV-ARI
339 AM PDT SUN AUG 28 2011 /339 AM MST SUN AUG 28 2011/

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO
8 PM PDT /8 PM MST/ MONDAY BELOW 4000 FEET...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED AN EXCESSIVE
HEAT WARNING BELOW 4000 FEET FOR PORTIONS OF SOUTHERN NEVADA...
SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA...WHICH IS IN EFFECT
FROM 11 AM TO 8 PM MONDAY. THE EXCESSIVE HEAT WARNING PREVIOUSLY
IN EFFECT FOR TODAY HAS BEEN CANCELLED.

* EXPECTED TEMPERATURES: HIGH TEMPERATURES MONDAY ARE EXPECTED TO
  REACH 108 TO 110 DEGREES IN LAS VEGAS...113 TO 116 AT LAKE MEAD
  AND LAUGHLIN-BULLHEAD CITY...118 TO 120 IN DEATH VALLEY...109
  TO 110 IN BARSTOW AND TWENTYNINE PALMS...PALMS...AROUND 115 IN
  LAKE HAVASU CITY AND AROUND 103 IN KINGMAN. OVERNIGHT LOWS
  BETWEEN 80 AND 90 DEGREES WILL PERSIST IN MOST OF THESE AREAS.

* GREATEST IMPACTS: THE HOTTEST TEMPERATURES WILL OCCUR WITHIN 
  THE COLORADO RIVER VALLEY AND DEATH VALLEY NATIONAL PARK BUT 
  TEMPERATURES ARE EXPECTED TO REACH DANGEROUS LEVELS ACROSS 
  MUCH OF THE MOJAVE DESERT THAT WILL STRESS THE BODY IF 
  PRECAUTIONS ARE NOT TAKEN.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.

&&

$$

JA

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this excessive heat warning went out at Aug 26, 8:47 PM PDT, 6 hours 32 minutes earlier.

Area forecast discussion, Aug 26, 8:47 PM PDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
847 PM PDT FRI AUG 26 2011

.SYNOPSIS...AN INFLUX OF MOISTURE WILL CONTINUE TO RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA IN THE AFTERNOON
AND EVENING HOURS ON SATURDAY. BY SUNDAY AN UPPER LEVEL LOW MOVING
INTO OREGON WILL TURN THE FLOW ALOFT TO THE SOUTHWEST AND THIS
WILL HELP TO BRING DRIER AND MORE STABLE AIR INTO THE WESTERN HALF
OF THE AREA. HOWEVER...LINGERING MOISTURE AND INSTABILITY WILL STILL
LEAD TO A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN
MOHAVE...CLARK AND LINCOLN COUNTIES. HOT AFTERNOON TEMPERATURES ARE
EXPECTED THROUGH EARLY NEXT WEEK.
&&

.UPDATE...CONVECTION WAS PERSISTING THIS EVENING ACROSS MAINLY
MOHAVE COUNTY WITH SOME STORMS PRODUCING HEAVY RAIN AND GUSTY WINDS.
THIS ACTIVITY IS STILL EXPECTED TO WIND DOWN BY MIDNIGHT. FORECAST
IN GOOD SHAPE AND NO UPDATES ANTICIPATED THIS EVENING. -HARRISON-
&&

.PREV DISCUSSION...
320 PM PDT FRI AUG 26 2011

.SHORT TERM...AN UPPER LOW OFF OF NORCAL AND AN UPPER RIDGE CENTERED
OVER NEW MEXICO HAVE SET UP A SOUTHERLY FLOW ALOFT ACROSS OUR AREA
WHICH HAS DRAWN MOISTURE NORTHWARD. THIS INFLUX OF MOISTURE IS
MAINLY MID-LEVEL AND THE 12Z KVEF SOUNDING AS WELL AS MDCAR SOUNDING
AROUND 18Z FROM KLAS SHOW IT MAINLY BETWEEN 500 AND 600 MB. WE HAVE
MANAGED TO GET SHOWERS AND THUNDERSTORMS GOING THIS AFTERNOON
HOWEVER MOST OF THEM HAVE NOT BEEN GROWING BONKERS VERTICALLY. THE
COVERAGE OF ACTIVITY THIS AFTERNOON SO FAR HAS BEEN ACROSS JUST
ABOUT ALL PARTS OF THE AREA...SO I WILL KEEP THE BROADBRUSH POPS WE
HAVE IN PLACE FOR THIS EVENING. THE MAIN THREAT WITH STORMS WILL BE
GUSTY WINDS IN EXCESS OF 40 MPH DUE TO THE DRY LOW LEVELS...HOWEVER
FURTHER SOUTH AND EAST IN MOHAVE...CLARK...EASTERN AND SOUTHERN SAN
BERNARDINO THE THREAT OF WINDS WILL ALSO BE JOINED BY THE THREAT OF
LOCALLY HEAVY DOWNPOURS THAT COULD TRIGGER ISOLATED FLASH FLOODING
AS THERE IS MORE MOISTURE OVER THESE AREAS. THE CLOUD COVER AROUND
HAS HELD DOWN TEMPS TODAY WITH THE HIGH AS OF WRITING AT MCCARRAN
BEING ONLY 106. HOWEVER...IF WE GET ANY BREAKS...THE TEMP MAY STILL
GET TO THE EXCESSIVE HEAT CRITERIA OF 108...SO I HAVE OPTED TO KEEP
THE EXCESSIVE HEAT WARNING IN EFFECT.

ON SATURDAY THE UPPER LOW OFF OF NORCAL IS FORECASTED TO MOVE NE
INTO NORCAL AND THE UPPER RIDGE OVER NEW MEXICO SHOULD REMAIN
CENTERED NEAR THERE. THIS WILL KEEP OUR AREA IN A SOUTHERLY FLOW
ALOFT KEEPING A LAYER OF MID-LEVEL MOISTURE OVER OUR AREA. BROAD
INSTABILITY ALSO REMAINS IN PLACE...THOUGH THE WRF/GFS SHOW A
SLIGHTLY MORE STABLE AIR MASS OVER ESMERALDA AND CENTRAL NYE
COUNTIES. GIVEN THIS...STORMS WILL BE DRIVEN LARGELY BY TERRAIN AND
ANY OLD BOUNDARIES...THUS I WILL KEEP IN THE BROADBRUSH SLIGHT
CHANCE POPS WITH HIGHER VALUES IN THE CHANCE RANGE OVER THE BIGGER
MOUNTAINS. THE MAIN THREAT WITH STORMS WILL BE GUSTY WINDS IN EXCESS
OF 40 MPH. OVER MOHAVE...CLARK AND THE SAN BERNARDINO COUNTY DESERTS
PWATS ARE FORECAST TO BE 1 TO 1.3 INCHES OFF THE GFS AND IN THESE
AREAS SOME LOCALLY HEAVY DOWNPOURS ARE POSSIBLE WHICH COULD TRIGGER
ISOLATED FLASH FLOODING. BY SUNDAY THE UPPER LOW IS FORECAST TO MOVE
INTO OREGON AND THIS SHOULD TURN THE FLOW ALOFT MORE TO THE
SOUTHWEST OVER OUR AREA. LI/S SHOW A LITTLE INSTABILITY OVER THE
SOUTHERN SIERRA...BUT ARE MAINLY NEGATIVE OVER MOHAVE...CLARK AND
LINCOLN COUNTIES. THUS I HAVE OPTED TO KEEP IN THE POSSIBILITY OF
THUNDERSTORMS IN THE AFTERNOON AND EVENING OVER THESE AREAS BUT KEPT
THE REMAINDER OF THE AREA DRY EXCEPT FOR THE SOUTHERN SIERRA. AGAIN
A THREAT FOR GUSTY WINDS OVER 40 MPH AND A HEAVY DOWNPOUR OR TWO
WILL EXIST.

AS FAR AS TEMPS GO...CLOUD COVER WILL BE A REAL WILDCARD WITH TEMPS
THIS WEEKEND...ESPECIALLY ON SATURDAY. BIAS CORRECTED GUIDANCE AND
THE BETTER PERFORMING MET STATISTICAL GUIDANCE CONTINUES TO INDICATE
EXCESSIVE HEAT CRITERIA BEING REACHED AT LAS VEGAS THOUGH. 850-700
MB LAYER TEMPS WOULD SUPPORT EXCESSIVE HEAT CRITERIA THOUGH AS WOULD
PROGGED 591-595 DM 500 MB HEIGHTS. OVERNIGHT LOWS ARE EXPECTED TO BE
NEAR RECORD HIGH MIN TEMPS IN LAS VEGAS AND WITH ENOUGH SUN...TEMPS
MAY EASILY JUMP TO EXCESSIVE HEAT CRITERIA WHICH IS 108 DEGREES AT
MCCARRAN AIRPORT. THUS...GIVEN THE UNCERTAINTY FOR NOW WITH
CLOUDS...I HAVE OPTED TO GO WITH AN EXCESSIVE HEAT WATCH FOR
SATURDAY AND SUNDAY AND LET THE MID SHIFT SEE HOW CLOUDS AND MODELS
TREND TONIGHT BEFORE MAKING THE FINAL CALL.

.LONG TERM...MONDAY LOOKS LIKE THE LAST DAY OF RIDGING OVER THE
SOUTHWEST BEFORE HIGH PRESSURE RETURNS TO THE SOUTHERN PLAINS AND AN
UPPER LEVEL TROUGH MOVES INTO THE WEST. TEMPERATURE WISE...MONDAY
WILL LIKELY BE A TRANSITION DAY AS MODELS ARE FORECASTING H5 HEIGHTS
ABOUT 100 METERS LOWER THAN TODAY. HOWEVER SINCE THE AREA IS STILL
UNDER RIDGING...THE HEIGHT FALLS MAY NOT IMPACT MONDAYS HIGHS AS
MUCH AND MAY ONLY LOWER THEM A DEGREE OR TWO OVER WHAT IS EXPECTED
TO OCCUR THIS WEEKEND. AS THE TROUGH BECOMES MORE ESTABLISHED ON
TUESDAY...IT WILL LIKELY HAVE MORE INFLUENCE ON THE AMOUNT OF
DAYTIME HEATING AND TEMPERATURES WILL BEGIN A DOWNWARD TREND. THERE
IS FAIRLY SIGNIFICANT DIFFERENCES IN HOW THE MODELS HANDLE THE
TROUGH AS THEY MOVE IT THROUGH THE GREAT BASIN WEDNESDAY AND
THURSDAY. THE NEW ECMWF IS WEAKER AND MUCH FURTHER NORTH THAN THE
SHARPER GFS/GFS ENSEMBLE/GEM SOLUTIONS AND THUS WOULD NOT COOL
TEMPERATURES OR INCREASE WINDS AS MUCH AS THE OTHER MODELS WOULD
SUGGEST. AS THE TROUGH PASSES TO THE EAST...HIGH PRESSURE REBUILDS
FURTHER WEST FOR NEXT WEEKEND BUT AGAIN...THERE IS NOT COMPLETE
MODEL CONSENSUS AS A FEW MEMBERS OF THE GFS ENSEMBLE CONTINUE TO
SHOW TROUGHING OVER THE WEST. OTHERWISE...MOISTURE DOES NOT GET
COMPLETELY FLUSHED OUT OF MOHAVE COUNTY UNTIL LATER IN THE WEEK AND
THIS WILL DEPEND ON THE DEPTH OF THE SOUTHWEST FLOW. CONTINUED THE
INHERITED TREND OF MENTIONING A SLIGHT CHANCE OF STORMS IN MOHAVE
COUNTY THROUGH MID WEEK THEN DRY.
&&

.AVIATION...FOR MCCARRAN...STORMS REMAIN POSSIBLE AROUND THE LAS
VEGAS VALLEY TODAY BUT MAINLY IN THE MOUNTAINS. ISOLATED STORMS ARE
EXPECTED IN ALL APPROACH CORRIDORS WITH THE MOST WIDESPREAD COVERAGE
IN THE PEACH SPRINGS CORRIDOR. SIMILAR CONDITIONS ARE EXPECTED ON
SATURDAY WITH ISOLATED THUNDERSTORMS MAINLY OVER THE CLARK COUNTY
MOUNTAINS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS SAN
BERNARDINO...LINCOLN...CLARK...AND MOHAVE COUNTY...WITH CONVECTION
POTENTIALLY INITIATING OVER HIGHER TERRAIN IN THE LATE MORNING TO
EARLY AFTERNOON.
&&

.FIRE WEATHER...DRY LIGHTNING WILL BE POSSIBLE IN ISOLATED AREAS OF
SOUTHERN NEVADA AND INYO COUNTY CALIFORNIA THIS EVENING. ON SATURDAY
ISOLATED DRY LIGHTNING WILL BE POSSIBLE IN INYO...ESMERALDA AND
CENTRAL/SOUTHERN NYE COUNTIES AS WELL AS PARTS OF LINCOLN COUNTY.
ENOUGH MOISTURE SHOULD EXIST OVER THE REMAINDER OF THE AREA BOTH
DAYS TO KEEP STORMS MORE MOIST.
&&

.CLIMATE...
HERE ARE THE RECORD HIGH MAXIMUM TEMPERATURES FOR
TODAY THROUGH SATURDAY FOR THE MAIN CLIMATE SITES AROUND OUR
AREA..

LOCATION      TODAY       SAT

              8/26        8/27
-----------------------------------
LAS VEGAS     109/2001*   109/2001*
MT CHARLESTON  86/1985     85/1985
DESERT ROCK   106/2001    105/2001
BISHOP        102/2001    103/1950
DAGGETT       109/2001*   110/2001*
DEATH VALLEY  121/2010*   124/1924
NEEDLES       116/2001    116/2005
KINGMAN       107/1924    103/2009

* INDICATES A TIE.

AND THE RECORD HIGH MINIMUM TEMPERATURES FOR LAS VEGAS...

FRI 8/26...85/2010
SAT 8/27...84/2005
SUN 8/28...83/2008
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT THIS EVENING FOR NVZ016-
     017-020>022.
     EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SUNDAY
     EVENING FOR NVZ016-017-020>022.
AZ...EXCESSIVE HEAT WARNING UNTIL 8 PM MST THIS EVENING FOR AZZ002-
     003-036.
     EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SUNDAY
     EVENING FOR AZZ002-003-036.
CA...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT THIS EVENING FOR
     CAZ522>527.
     EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SUNDAY
     EVENING FOR CAZ522>527.
&&

99

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 26, 3:33 PM PDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
333 PM PDT FRI AUG 26 2011

CAZ519>521-NVZ014-015-018-019-271345-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-
333 PM PDT FRI AUG 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW ALTHOUGH
INCREASING MONSOONAL MOISTURE WILL LEAD TO ISOLATED THUNDERSTORMS
THIS AFTERNOON AND EVENING...ESPECIALLY OVER THE MOUNTAINS. THE
PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM WILL BE THE
POTENTIAL FOR LOCALIZED WIND GUSTS OVER 50 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE REGION SATURDAY
THEN BEGIN TO DECREASE IN COVERAGE FROM WEST TO EAST SUNDAY AND
MONDAY AS DRY SOUTHWEST FLOW SPREADS ACROSS THE REGION. ISOLATED
WIND GUSTS OVER 40 MPH WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ522>527-NVZ016-017-020>022-271345-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
333 PM PDT FRI AUG 26 2011 /333 PM MST FRI AUG 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR LOCATIONS BELOW
4000 FEET UNTIL 8 PM THIS EVENING. INCREASING MONSOONAL MOISTURE
WILL LEAD TO ISOLATED THUNDERSTORMS THIS AFTERNOON AND
EVENING...ESPECIALLY OVER THE MOUNTAINS. THE PRIMARY HAZARD
ASSOCIATED WITH ANY THUNDERSTORM WILL BE THE POTENTIAL FOR
LOCALIZED WIND GUSTS OVER 50 MPH. ISOLATED HEAVY DOWNPOURS WILL
ALSO BE POSSIBLE ACROSS MOHAVE...CLARK AND EASTERN SAN BERNARDINO
COUNTIES WHICH MAY RESULT IN MINOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FROM LATE SATURDAY MORNING
INTO SUNDAY EVENING FOR ELEVATIONS BELOW 4000 FEET. MOISTURE AND
INSTABILITY WILL ONCE AGAIN RESULT IN THE POSSIBILITY OF
THUNDERSTORMS AROUND SATURDAY IN ALL AREAS AND THEN MAINLY OVER
MOHAVE...CLARK AND LINCOLN COUNTIES ON SUNDAY. THE MAIN THREATS
WITH STORMS WILL BE GUSTY WINDS OVER 40 MPH. LOCALLY HEAVY
DOWNPOURS POSSIBLY TRIGGER ISOLATED FLASH FLOODING COULD OCCUR
OVER MOHAVE...CLARK AND EASTERN SAN BERNARDINO COUNTIES. THE
POTENTIAL FOR AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST IN
MOHAVE COUNTY AGAIN ON MONDAY AND TUESDAY...THOUGH IT SHOULD
REMAIN DRY ELSEWHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

STACHELSKI

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 12:01 PM PDTAreal Flood AdvisoryVEFClark4 hr
Aug 27, 1:17 PM PDTSevere Thunderstorm WarningVEFClark43 min
Aug 27, 1:27 PM PDTSevere Thunderstorm WarningVEFClark31 min
Aug 26, 6:32 PM PDTAreal Flood AdvisoryVEFMohave118 min
Aug 27, 3:54 PM PDTAreal Flood AdvisoryVEFMohave107 min
Aug 27, 2:01 PM PDTFlash Flood WarningVEFSan Bernardino4 hr
Aug 27, 3:29 PM PDTSevere Thunderstorm WarningVEFSan Bernardino32 min
Aug 27, 4:11 PM PDTSevere Thunderstorm WarningVEFSan Bernardino49 min
Aug 27, 4:31 PM PDTFlash Flood WarningVEFSan Bernardino119 min

Nearby

Excessive Heat Warnings in Nevada, 2011Excessive Heat Warnings in California, 2011Excessive Heat Warnings in Arizona, 2011Every excessive heat warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.